Jump to content
Important Survey - Please Participate ×

4 Weeeks After Quitting Cold Turkey. Please Taper.


[...]

Recommended Posts

Hi Guys. This website has been helpful since I stopped taking Valium and 5 other psych meds cold turkey, about 4 weeks ago.  I started taking Klonopin probably 12-13 years ago, as part of a continually changing cocktail of medicines trying to help with MDD, ADHD and anxiety.  I took that for several years, then switched to Xanax for several years, Ativan for a couple of months and then Valium after that. 

I've gone through withdrawal for SSRIs and other psych meds before but had no idea what I was setting myself up for by abruptly stopping my meds 4 weeks ago.  I regret not doing more research on what withdrawal from benzos could be, but I had read some of the more extreme horror stories and assumed they were exaggerated.  I now realize they were not, since I'm now living through my own similar horror story.  I won't get into all the details, because I have nothing new to share and writing this is bumming me out. 

If I had it to do over again, I'd follow a conservative taper plan.  At the time I went cold turkey I was in so much mental and emotional pain and had just been put on a 6th med to try to deal with my latest deep dive into depression.  Shortly after starting it I decided I needed to "clean out" my system, because I believed (and still do) that I was over-medicated, being on 6 meds at once.  I wanted to know what my real, baseline mental state was so I could then make decisions on where to go from there.  I’d been on multiple meds for over 13 years and during that time my mental health had been in a worse state than before I started on meds.  I figured it would be uncomfortable for a few weeks or even months, but my mind couldn’t have conceived of how insidious and unrelenting withdrawal would be. 

Please don’t do what I did.  There’s so much info on how to taper and quitting abruptly like I did doesn’t seem to speed up the withdrawal process; it makes symptoms more severe as your brain is trying to adjust to shock.  I’m functioning at probably about 5-10% capacity.  I’m just not able to participate in life and most of the time I feel so disconnected from myself and reality that I’m just trying to figure out if what I think is happening is even real. 

I’m trying to stay hopeful that my body will reset and I’ll eventually get through withdrawal.  Thanks for being here.  My heart goes out to all of my fellow sufferers. 

 

Link to comment
Share on other sites

Hello TTSP, Welcome to BenzoBuddies!

 

I'm so sorry to hear you quit cold turkey, I did too and know how painful it is. I didn't realize it needed to be tapered and had no idea what was happening to me, it was brutal but I healed.  It takes a long time, a lot longer than we expected but it happens.

 

We can help you understand this process a little more and support you, we'll provide tools we've found to help and resources to learn more about it.  The best thing you can do is educate yourself so you won't have as much fear because as you know, your fear is running rampant right now.

 

Feel free to post on the Post-withdrawal Recovery Support or Cold Turkey, Detox & Rapid Withdrawal boards, everyone there will help guide you through this. 

 

Have you read  The Ashton Manual , chapter 3 will list your symptoms and why you feel them, it helped me to not be so afraid because what I was feeling was considered normal.

 

We're glad you're here, let us know how we can help you.

 

Pamster

 

Link to comment
Share on other sites

Welcome to BenzoBuddies TTSP!

You will get through this! Thank you for sharing your thoughts and warning others about abruptly cutting themselves off of Benzodiazepines. Withdrawal symptoms can be brutal but they will lessen over time as you say the body will settle. Some people do better than others so do not assume your recovery will be prolonged and difficult however do educate yourself about what to expect, what the symptoms could be. Please ask questions and share your experiences with BenzoBuddies. Support from others, family, friends are very helpful to get you through this.

Link to comment
Share on other sites

Hi TTSP

 

I’m sorry you have to feel so unwell.  It’s really difficult.  Thank you for advising people.  It’s so upsetting to watch people set themselves up for suffering.  It’s not possible to describe how bad it can feel.  It’s a painful experience.  Slow tapering is safer and allows functionality.  It’s tedious, but slow is the way.

 

Now you’re off the meds.  It’s done.  Just heal.  You are and will.  In time, this will be a memory.  Keep posting for support.

 

Take care.

Link to comment
Share on other sites

×
×
  • Create New...